MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436113D
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative regarding a patient implanted with a centerpiece and anterior plate zevo in a somatectomy.It was reported that during the first surgery on (b)(6) 2022, the cage didn't maintain the expansion, so it was replaced with another cage using the two endplates to give lordosis.The endplate had difficulties to assemble the central piece during the same surgery.1 day post-op, the patient reported the sensation of ¿crunching¿ at the cervical level.Following diagnostic imaging, it was found that the cranial endplate had lost the lordosis determined during the surgery.The dynamometric closure of the nut inherent in the definitive positioning of the cranial endplate took place without any problem.No revision was made.On the (b)(6) 2022, it was reported that following a domestic quarrel without a collar, the patient underwent two frontal falls with relative loss of consciousness.After recovering from the second fall, tetraplegia was found.Upon arrival in the facility, the diagnostic images revealed implant mobilization.On (b)(6) 2022, a revision surgery was made to remove the medical devices.While removing the implant, there was loss o f lordosis determined during the first surgery as patient symptom.The procedural time of the first surgery was delayed due to malfunction of the first cage and difficulty in assembling the end plates.The patient had mild mental retardation.There were no further complications reported regarding the event.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13521310
Report Number1030489-2022-00143
Device Sequence Number4385369
Product Code MQP
UDI-Device Identifier00643169634824
UDI-Public00643169634824
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436113D
Device Catalogue Number436113D
Device Lot NumberCA19L054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/14/2022
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight60 KG